Berodual

Berodual Overdosage

ipratropium + fenoterol

Manufacturer:

Boehringer Ingelheim

Distributor:

DKSH
Full Prescribing Info
Overdosage
Symptoms: The effects of overdose are expected to be primarily related to fenoterol. The expected symptoms with overdose are those of excessive beta-adrenergic-stimulation, the most prominent being tachycardia, palpitation, tremor, hypertension, hypotension, widening of the pulse pressure, anginal pain, arrhythmias, and flushing. Metabolic acidosis and hypokalaemia have also been observed with fenoterol when applied in doses higher than recommended for the approved indications of BERODUAL.
Expected symptoms of overdose with ipratropium bromide (such as dry mouth, visual accommodation disorder) are mild because the systemic availability of inhaled ipratropium is very low.
Therapy: Treatment with Berodual should be discontinued. Acid base and electrolyte monitoring should be considered.
Administration of sedatives and in severe cases intensive care treatment may be needed.
Beta-receptor blockers, preferably beta1-selective, are suitable as specific antidotes; however, a possible increase in bronchial obstruction must be taken into account and the dose should be adjusted carefully in patients suffering from bronchial asthma or COPD because of the risk of precipitating severe bronchospasm, which may be fatal.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in